Alert archive / New Mexico / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 167, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Sep 28, 2003, 8:52 PM MDT for Colfax County, New Mexico. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2003, 8:52 PM MDT (02:52 UTC)
- Expired
- Sep 28, 2003, 9:30 PM MDT
- In force
- 38 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Colfax County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.9 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 3376 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 290252 SVRABQ NMC007-290330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 852 PM MDT SUN SEP 28 2003 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL COLFAX COUNTY IN NORTHEAST NEW MEXICO * UNTIL 930 PM MDT * AT 846 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTHWEST OF SPRINGER...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER SPRINGER AT 910 PM MDT THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. LAT...LON 3658 10463 3647 10480 3622 10470 3630 10415 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 3:00 PM MDT, 5 hours 52 minutes earlier.
Area forecast discussion, Sep 28, 3:00 PM MDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT SUN SEP 28 2003 .DISCUSSION...LOW CLOUDS GRADUALLY DISSIPATED FROM THE EAST SLOPES EASTWARD AND OVER THE NE DURING THE MORNING. SUSTAINED SOUTHEAST WINDS HAVE INCREASED DWPTS INTO MID 40S AT KSAF AND EVEN INTO MIDDLE RIO GRANDE VALLEY. AT THE SAME TIME...ALSO SEEING INCREASES INTO LOW-MID 50S OVER SCNTRL NM. WEAK CAP AND COOLER TEMPS MAY STILL KEEP ANY CONVECTION AT A MINIMUM LATE IN THE DAY...UNLESS COOLER H5 TEMPS NOTED AT KGJT THIS MORNING ADVECT SEWD. ATTM...MOSTLY FAIR WX CLOUDS HAVE SPROUTED OVER THE CENTRAL MTN CHAIN...AS WELL AS OVER CATRON COUNTY. WINDSHIFT ENTERS NE NM LATE MON AFTN...DROPS TO VCNTY KCQC-KCVS...WEAKENS SOMEWHAT...THEN STRENGTHENS LATE TUESDAY AS STRONGER SHORTWAVE DIGS THOUGH NE CO/NE/KS. ALTHOUGH OCCASIONAL EAST CANYON WINDS POSSIBLE TONIGHT AND MONDAY NIGHT...WINDS SHOULD BE STRONGER TUESDAY NIGHT. MAXIMUM TEMPS A YO-YO ESPECIALLY IN THE NE IN THE FIRST HALF OF THIS WEEK. ALOFT...NM REMAINS UNDER EFFECTS OF UPPER RIDGE TO OUR SOUTH AND WEST...WITH GENLY NWLY UPPER WINDS ACRS CWA. VORTMAX DROPPING SEWD OVERNIGHT IN THE NWLY FLOW. SYSTEM UNDERCUTS HIGHLY AMPLIFIED RIDGE AFTER MIDWEEK...AND AGAIN OVER WEEKEND. HAVE MADE A FEW CHANGES TO THE GRIDS LATE IN THE WEEK TO ACCOMMODATE THE MODEL TRENDS. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 049/087 050/084 048 48000 GALLUP.................... 037/085 038/083 037 48000 GRANTS.................... 039/085 038/082 037 48000 GLENWOOD.................. 047/089 046/088 046 48000 CHAMA..................... 035/073 033/074 032 48000 LOS ALAMOS................ 045/077 046/075 046 48000 RED RIVER................. 033/069 030/070 030 48000 TAOS...................... 039/078 038/076 038 48000 SANTA FE.................. 044/078 046/075 044 48000 SANTA FE AIRPORT.......... 049/082 048/079 047 48000 ESPANOLA.................. 043/084 042/083 039 48000 ALBUQUERQUE HEIGHTS....... 057/085 055/085 055 48000 ALBUQUERQUE VALLEY........ 048/087 047/086 050 48000 ALBUQUERQUE FOOTHILLS..... 051/081 052/082 050 48000 ALBUQUERQUE WEST MESA..... 055/086 055/085 053 48000 SOCORRO................... 049/088 048/088 049 48000 SANDIA PARK/CEDAR CREST... 046/078 047/075 045 48000 MORIARTY/ESTANCIA......... 039/082 039/076 038 48000 CARRIZOZO................. 048/086 048/084 047 48000 RUIDOSO................... 042/078 042/077 041 48110 RATON..................... 040/075 040/066 035 48222 LAS VEGAS................. 044/080 043/070 038 48112 ROY....................... 046/077 045/064 039 48322 CLAYTON................... 050/073 045/063 040 48322 SANTA ROSA................ 052/085 051/073 045 48222 TUCUMCARI................. 053/087 051/070 046 48322 FORT SUMNER............... 053/085 052/073 046 48320 CLOVIS.................... 054/084 053/072 047 48322 PORTALES.................. 056/085 053/073 047 48320 ROSWELL................... 060/091 058/085 054 48220 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Sep 28, 6:00 AM MDT, 14 hours 52 minutes before
NMZ001>021-026-291200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SUN SEP 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KJ
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 9:31 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 29 min |
| Sep 28, 10:15 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Mora | 60 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.